Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 221, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 18, 2024, 5:49 PM MDT for El Paso County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2024, 5:49 PM MDT (23:49 UTC)
- Expired
- Jul 18, 2024, 6:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.8 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3116 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WUUS55 KPUB 182349
SVRPUB
COC041-190015-
/O.NEW.KPUB.SV.W.0221.240718T2349Z-240719T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
549 PM MDT Thu Jul 18 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern El Paso County in east central Colorado...
* Until 615 PM MDT.
* At 549 PM MDT, a severe thunderstorm was located 7 miles southeast
of Peyton, or 23 miles east of Colorado Springs, moving southeast
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 10451 3902 10434 3889 10421 3879 10447
TIME...MOT...LOC 2349Z 328DEG 7KT 3894 10441
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore2 follow-up statements
599
WWUS55 KPUB 190002
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
602 PM MDT Thu Jul 18 2024
COC041-190015-
/O.CON.KPUB.SV.W.0221.000000T0000Z-240719T0015Z/
El Paso CO-
602 PM MDT Thu Jul 18 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...
At 602 PM MDT, a severe thunderstorm was located near Ellicott, or 23
miles east of Colorado Springs, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3893 10448 3898 10434 3889 10421 3879 10446
TIME...MOT...LOC 0002Z 329DEG 8KT 3890 10439
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore121 WWUS55 KPUB 190012 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 612 PM MDT Thu Jul 18 2024 COC041-190022- /O.EXP.KPUB.SV.W.0221.000000T0000Z-240719T0015Z/ El Paso CO- 612 PM MDT Thu Jul 18 2024 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY WILL EXPIRE AT 615 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Pueblo. && LAT...LON 3893 10448 3898 10434 3889 10421 3879 10446 TIME...MOT...LOC 0012Z 328DEG 7KT 3888 10438 $$ Moore
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:20 PM MDT, 29 minutes earlier. Its key messages:
- More daily thunderstorms expected with a few strong to severe possible through this evening and again on Friday.
- Unseasonably cool and unsettled this weekend into early next week.
- Some drying, especially across southeast Colorado, for the middle to end of next week, with temperatures warming back to near seasonal levels.
Area forecast discussion, Jul 18, 5:20 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 520 PM MDT Thu Jul 18 2024 .KEY MESSAGES... - More daily thunderstorms expected with a few strong to severe possible through this evening and again on Friday. - Unseasonably cool and unsettled this weekend into early next week. - Some drying, especially across southeast Colorado, for the middle to end of next week, with temperatures warming back to near seasonal levels. && .SHORT TERM /THROUGH FRIDAY/... Issued at 225 PM MDT Thu Jul 18 2024 Overnight convection has spread higher dew points westward across southern CO with mid 50 to lower 60 readings across much of the southeast plains and 40s across the high country. Northerly flow continues across the area along the eastern periphery of the upper high with weak perturbations within the flow. Overall forcing looks a little less than yesterday which appears to limit thunderstorm coverage a bit, especially across the plains into the overnight hours. Thunderstorms will continue into the evening hours, drifting off into the adjacent plains according to HREF members as thunderstorms and outflows spread off the mountains and encounter higher CAPE and increasing shear. The Marginal Risk for severe thunderstorms still looks on target with high res models suggesting El Paso county area may have the greatest coverage again today. HREF mean CAPE is higher than yesterday with values approaching 1500-1750 near the eastern border, so storm strengths should increase as storms move eastward into more favorable CAPE and better shear regimes. Hail up to ping pong balls and outflow winds up to 65 mph will be possible through the evening. Friday's pattern looks similar to today though with better forcing as a shortwave decends the eastern periphery of the upper high through the afternoon and evening. Recycled monsoon moisture within the upper high across CO doesn't really change all that much though values do come down a bit in the afternoon along the I-25 corridor and adjacent plains as low level moisture mixes out. Afternoon CAPE decreases with HREF knocking back mean CAPE values to 500-1000 J/kg with highest values near the eastern border. Storms initiate over the mountains again and develop along a frontal boundary which will drop southward into northern portions of the southeast plains in the late afternoon and evening. With soundings showing more inverted V profiles on Friday, gusty outflow winds up to 60 mph and locally heavy rain will be the primary storm risks, however some severe criteria hail will be possible farther east across northeast portions of the plains where CAPE and shear are a little stronger and a convective cluster develops and spreads southward through the evening along the frontal boundary. Temperatures will be a little warmer on Friday, but still at or below climo for most areas. -KT && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 225 PM MDT Thu Jul 18 2024 Latest ensemble and operational model data supports another cool and fairly unsettled pattern developing across the region through the weekend, as upper level ridging remains progged to elongate north and west across the Great Basin and Intermountain West, leading to unseasonably cool north to northwest flow aloft in place across the Rockies. While available moisture does thin out within the northerly flow aloft, there will continue to be bouts of increased uvv and moisture, especially across Eastern Colorado, with passing waves translating down the backside of the upper ridge across the Northern Rockies and into the High Plains. These waves will bring cold fronts and surges in available moisture, with continued daily chances of showers and thunderstorms, especially over and near the higher terrain, throughout the weekend and into early next week. The strongest cold front on Saturday night could keep showers and storms ongoing across the region into Sunday morning, with Sunday looking to one of the coolest days of the next week with highs well below late July levels in the 70s to lower 80s across the Plains. The upper high again looks to slowly slide south and east by the middle of next week and could be sliding into western Colorado by the end of next week. This will shift upper level flow to east to northeast across Eastern Colorado, with weak southerly flow developing across Western Colorado. Main signal is slowly warming conditions across the region and back to seasonal levels by the end of next week. A drier and more subsident airmass will move across Eastern Colorado, while Western Colorado will see a slow increase in available moisture once again, keeping the best chances of daily storms along and west of the ContDvd for the end of next week. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 516 PM MDT Thu Jul 18 2024 Showers and thunderstorms will continue across the area into this evening. KALS: VFR expected through 24 hours, though showers will move through the valley this evening and could bring in some gusty outflow winds. KCOS: Thunderstorms will continue in the vicinity of the terminal for a few more hours this evening, bringing gusty winds and rain. Precip will clear by about 07Z this evening in the area, with winds weakening overnight. More showers and storms will form nearby close to the end of this forecast period. KPUB: Showers and storms are expected to form closer to the terminal this evening, with gusty outflow winds up to 35 knots expected. Winds this evening will gain a westerly component, weakening a bit before turning southeast tomorrow. More showers and storms will form near terminal tomorrow afternoon, closer to the end of this forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KT LONG TERM...MW AVIATION...GARBEROGLIO
Hazardous weather outlook, Jul 18, 11:25 AM MDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1125 AM MDT Thu Jul 18 2024 COZ058>089-093>099-191730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1125 AM MDT Thu Jul 18 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms, some strong to severe, are expected across much of southern Colorado this afternoon and evening. The strongest storms over and near the higher terrain will be capable of producing gusty winds up to 55 mph and heavy downpours. Localized flash flooding is possible, mainly over flood prone areas and burn scars. The main threats from storms across the I-25 corridor will be wind gusts up to 60 mph, hail to the size of quarters, and heavy downpours. Wind gusts up to 65 mph, hail up to the size of ping pongs, and heavy downpours will be possible further to the east across the southeast Plains. Dangerous cloud to ground lightning will also be possible with all storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily chances for showers and thunderstorms are expected to continue through this weekend and into the beginning of next week. A few storms could be strong to severe on Friday across our eastern plains, with main risks being damaging winds gusting to 60 mph, and small hail. Heavy rainfall and localized flash flooding will be possible, especially over and near the mountains. Flood prone areas such as area burn scars, the Chalk Cliffs, and any locations that see multiple days in a row of heavy rainfall will be susceptible to flooding throughout the next several days. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 31/EHR
In the hours before
Special weather statement, Jul 18, 4:39 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
439 PM MDT Thu Jul 18 2024
COZ084-085-182315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
439 PM MDT Thu Jul 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 515 PM MDT...
At 439 PM MDT, Doppler radar was tracking a strong thunderstorm over
northwestern Colorado Springs, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Falcon, Cimarron Hills, and Peterson Space Force
Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3896 10486 3900 10469 3887 10455 3878 10484
TIME...MOT...LOC 2239Z 333DEG 8KT 3891 10478
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Jul 18, 4:46 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
446 PM MDT Thu Jul 18 2024
COZ074-087-088-182330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
446 PM MDT Thu Jul 18 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES THROUGH 530 PM MDT...
At 446 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over Gulnare, or 19 miles northwest of Trinidad, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Aguilar, Gulnare, and Boncarbo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3744 10490 3751 10474 3726 10452 3718 10484
TIME...MOT...LOC 2246Z 333DEG 8KT 3737 10475
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Jul 18, 4:48 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
448 PM MDT Thu Jul 18 2024
COZ084-085-182315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
448 PM MDT Thu Jul 18 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 515 PM MDT...
At 448 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over Calhan, or 33 miles northeast of Colorado Springs,
moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Calhan and Ramah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3889 10406 3889 10435 3913 10440 3913 10405
TIME...MOT...LOC 2248Z 343DEG 13KT 3907 10427
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jul 18, 5:05 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
505 PM MDT Thu Jul 18 2024
COZ074-075-087-088-182345-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
505 PM MDT Thu Jul 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO...
NORTHEASTERN COSTILLA AND WESTERN LAS ANIMAS COUNTIES THROUGH 545 PM
MDT...
At 505 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara, or 34 miles northwest of Trinidad, moving southeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Spanish Peaks, Cuchara, Cuchara Pass, Indian Creek on the
southeastern Spring Burn Scar, and southeastern Spring Burn Scar
south of Highway 160 in Huerfano county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3744 10516 3750 10499 3734 10480 3722 10509
TIME...MOT...LOC 2305Z 327DEG 16KT 3742 10505
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Jul 18, 5:19 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
519 PM MDT Thu Jul 18 2024
COZ084-085-190000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
519 PM MDT Thu Jul 18 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
600 PM MDT...
At 519 PM MDT, Doppler radar was tracking a strong thunderstorm near
Falcon, or 11 miles east of Colorado Springs, moving southeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Fountain, Ellicott, Schriever Space Force Base,
Falcon, Cimarron Hills, Peterson Space Force Base, and
Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3889 10477 3899 10457 3882 10432 3865 10462
TIME...MOT...LOC 2319Z 319DEG 18KT 3888 10462
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jul 18, 5:22 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
522 PM MDT Thu Jul 18 2024
COZ084-190000-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
522 PM MDT Thu Jul 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 600 PM MDT...
At 522 PM MDT, Doppler radar was tracking a strong thunderstorm over
Calhan, or 31 miles northeast of Colorado Springs, moving south at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Calhan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3912 10441 3913 10420 3891 10408 3887 10440
TIME...MOT...LOC 2322Z 346DEG 14KT 3906 10431
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MooreThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:21 PM MDT | Special Weather Statement | PUB | Crowley, Pueblo | 39 min |
| Jul 17, 6:58 PM MDT | Special Weather Statement | PUB | Crowley, Otero, Pueblo | 47 min |
| Jul 17, 10:15 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jul 17, 11:16 PM MDT | Special Weather Statement | PUB | Bent | 44 min |
| Jul 17, 11:44 PM MDT | Special Weather Statement | PUB | Bent, Prowers | 46 min |
| Jul 18, 12:09 AM MDT | Special Weather Statement | PUB | Bent | 36 min |
| Jul 18, 1:47 AM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
| Jul 18, 2:30 AM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jul 18, 12:45 PM MDT | Special Weather Statement | PUB | Chaffee | 45 min |
| Jul 18, 2:06 PM MDT | Special Weather Statement | PUB | Saguache | 39 min |
| Jul 18, 2:50 PM MDT | Special Weather Statement | PUB | Custer | 40 min |
| Jul 18, 3:43 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Jul 18, 4:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| Jul 18, 4:20 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jul 18, 4:39 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jul 18, 4:46 PM MDT | Special Weather Statement | PUB | Huerfano | 44 min |
| Jul 18, 4:48 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jul 18, 5:05 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Jul 18, 5:19 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 18, 5:22 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jul 18, 5:51 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.